Jump to content
CrazyBoards.org

Sex and Meds Side Effects


Which med(s) is(are) responsible?  

56 members have voted

  1. 1. What kind of meds do you take?

    • SSRI
      12
    • SNRI
      9
    • Mood stabilizer
      4
    • SSRI + AP or AAP
      4
    • SNRI + AP or AAP
      1
    • mood stabilizer + AP or AAP
      18
    • Other (please specify in a post)
      8


Recommended Posts

Seroquel, Lamictal, and Effexor. My libido and ability to orgasm was fine until I started the Effexor. Now, my libido is blunted, and an orgasm is almost impossible to have--and when I do have one after much "work", it is also "blunted".

On the other hand, I haven't felt this good in months, so I'll live with it.

Link to comment
Share on other sites

Effexor, Lamictal, Wellbutrin, and Abilify. One or more of them are interfering with my sex life. Sometimes cannot get an erection and sometimes experience anorgasmia.

Tommy

Edited to add: My libido is still strong, just that problems start after that

Link to comment
Share on other sites

There are lubricants you can use like supositories (sp?) in the vagina that will disintegrate and make it wet enough to allow for enjoyable sex. there are also a lot of lubricants (Wet, KY, AquaLube...) that can help with that. Give it a go. You're not doomed to scary sex forever!

And as for wanting sex, if you masturbate regularly (like at least every week or twice a week), research shows that you'll actually increase your sex drive.

So you can do it through these methods if you want.

Hope this helps! I was in a similar situation when I was on SSRIs and no WB. Adding WB has enhanced my sex life once again.

EDIT- now with my new med line-up, which still includes WB, i have totally no desire. i don't know if it is because i'm upset with my boyfriend or if it is my meds. i need to take my own advice with the lube- and i mean with gallons of it. maybe getting my mind in that place will help- too bad it doesn't even care about going there! lol

Link to comment
Share on other sites

  • 2 weeks later...

my current cocktail of meds has obliterated any sex drive or orgasmic potential. menopause is probably a contributing factor. even smoking pot doesn't help anymore and it used to be a good way to heighten sexual arousal. now all i get is the munchies. so celibacy is the name of the game for me these days. but hey, i am not in five point restraints anymore, so i am willing to trade in this weird barter that is my lot. i have lots of memories of hot sex and they will do. although i cannot really recall why i ever cared as much as i did, since when i was hypomanic or manic so much of the time, i cared a LOT about sex. my first screen name online was "kinkytantra"! heh. *sigh* at least i have no spouse to worry about. my Domestic Partner is my Cat Poe. ;)

minxie

Link to comment
Share on other sites

  • 1 month later...

I just take Zoloft....It has killed my sex drive.....I asked my doctors to switch me and they just ignore me!!!....So no more Zoloft for me.....I have been of it for two months now....I quit cold turkey....And I have never felt better....Have everything back that I need and then some!

Link to comment
Share on other sites

well, i'll write again, now that my cocktail and therefore situation has changed, lol...

now i take risperdal, and for whatever reason, it seems to have killed even the desire to HAVE desire. i want to have desire to the extent that it puts a strain on my relationship that i feel like i'm obligated to have sex (and i do, with tons of lube), but i still can't muster even wanting it for myself. it would be nice, it is a nice thought, but achieving it? where did my desire to HAVE desire go?

i talked to my pdoc about it, and since the other meds in my cocktail are sex-drive neutral, we're blaming either risperdal, psychological factors, or both. maybe i just don't want to have sex wtih HIM, and so i'm not responding to it.

in any case, not even the wellbutrin is helping anymore. i have no desire to even masturbate. i feel doomed to a no sex-drive life. i haven't felt this good in a long time so i'll take what i can get, even if it means not wanting to have sex, but i'd rather if i felt differently of course.

we were thinking of taking a break from the risperdal as an experiment to see if my sex drive comes back and it is the drug or find out of it is psychological- i'm very interested in this and may try it at my next appointment.

Link to comment
Share on other sites

  • 2 weeks later...

Okay here goes: ;)

The evillist offenders of them all: Effexor, Paxil and Zoloft

Other notorious offenders: Fluvoxamine, Lexapro

Less evil offenders: Dipiperone (metabolite of haloperidol - AP), Seroquel, Klonopin

Not so bad offenders: Elavil, Zyban, Ativan, Valium, Prozac (well, I've you've got an hour to spare...)

And not to forget, the best of 'm all:

Is the only truly and mighty: Remeron! :cussing:

In fact, it increased my sex drive about 5 fold (and my weight by about 5 pounds every week, never mind, that's off topic here).

Maria

:)

Link to comment
Share on other sites

... and Effexor. My libido and ability to orgasm was fine until I started the Effexor. Now, my libido is blunted, and an orgasm is almost impossible to have--and when I do have one after much "work", it is also "blunted".
I thought I would reply to Analize because I have hope for you on the Effexor thing. I just went back on it 3 mos. ago after being off it for 5 or 6 years. I stopped taking it when DH died, thinking my meds were failing; however, in retrospect no pill can touch that kind of nightmare, so I said, after a failure with prozac and cymbalta, "let's try Effexor again."

So here I am, 3 mos. into my 2nd use of Effexor (150mg.) and no libido distruptions and definitely the O is still in the Orgasm. But the first time I took it, like 10 years ago, it took me awhile for my libido to return to whatever the fuck normal is. But a range of normal that was acceptable to me as a trade off for not wanting to open my jugulars.

I have noticed especially with SSRI and SNRIs that the sexual flattening of the libido tends to go away after awhile. I had problems on Prozac, but eventually they went away and I could have a good time again with or without someone else. ;-)

2 cents.

Link to comment
Share on other sites

am i the only person who has lost their sex drive taking lamictal/topamax? i have been taking this combo for a lonnnng time and have completely lost all ability to have/want any sexual contact. i will go months - and when the SO attempts i shake him off right away because i KNOW i/he will just be disappointed ;)

although, sometimes i wonder if i just dont want to have sex with HIM because i can sometimes achieve O by myself... who knows. it could be a psychological factor as well because of the constant TRYING on his behalf and the frustration.

i do strongly believe that it has something to do with the meds...

meh.

Link to comment
Share on other sites

  • 5 weeks later...

Cymbalta and Concerta-- on 60 mg cymbalta orgasm delayed but libido and orgasm do happen eventually-- tht actually might be a good thing if my wife didnt think that marriage was somethign to "celibate" (how do I know about the delay if wifey is cold? Well no affairs so it must be something I handle on my own ;0)

When I added concerta 36 mg, everything below waist and between legs became useful for waste elimination only.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...